MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH PRIME STYLET DEPTH ADJUSTOR; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDOS INTERNATIONAL SàRL CH PRIME STYLET DEPTH ADJUSTOR; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 286750041
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 11/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a transforaminal lumbar (tlif) procedure on (b)(6) 2019, the scrub nurse had difficulty loading the implant.The surgeon was about to implant but noticed the cage was not straight; the interface with inserter was not straight and in alignment with inserter.Another concorde bullet inserter was tried, but the cage was still not straight.Another implant had to be opened, which loaded correctly.Surgeon was getting s1 nerve root irritation with neuromonitoring so implanted and removed second implant.Had to get ct scan and navigate remaining screws.It was also reported that a viper prime screwdriver was not able to release screw and stylet was bent and had to be cut.There was a surgical delay of ten (10) minutes.Patient is recovering well.Concomitant devices: screws (part: unknown, lot: unknown, quantity: unknown) this report is for a prime stylet depth adjustor.This is report 6 of 6 for pc-(b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history record.Device history lot a review of the receiving inspection (ri) for the prime stylet depth adjuster was conducted identifying that lot number mf4249501 was released in four batches.Batch 1: lot qty of 3 units were released on (b)(6) 2017 with no discrepancies.Batch 2: lot qty of 161 units were released on (b)(6) 2017 with no discrepancies.Batch3: lot qty of 39 units were released on (b)(6) 2017 with no discrepancies.Batch4: lot qty of 2 units were released on (b)(6) 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history batch null, device history review the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Investigation summary background: scrub nurse had difficulty loading implant.Surgeon was about to implant but noticed the cage was not straight.Interface with inserter was not straight and in alignment with inserter.We tried another concorde bullet inserter, but the cage was still not straight.Had to open another implant which loaded correctly.Surgeon was getting s1 nerve root irritation with neuromonitoring so implanted and removed second implant.Had to get ct scan and navigate remaining screws.Implant was faulty.Hospital not to be charged for implant.Consignment kit needs to have this implant replaced.Implant decontaminated and needs to be sent to gareth dix.Viper prime screwdriver, not able to release screw and stylet was bent and had to be cut.Tagged and available for return.Loan kit needs to be replenished.Consignment kit needs 7x45mm screw replaced.Concomitant device reported: unknown screws (part# unknown, lot# unknown, quantity).Investigation flow: device interaction/functional.Visual inspection: a viper prime inserter assembly was returned to us cq, all four of its main components were returned assembled to one another.The prime stylet depth adjuster (part # 286750041/ lot # mf4249501) and viper prime stylet were also received assembled into the inserter assembly.The adjustor and stylet were removed from the assembly, no damage was visible on the adjustor.Functional test: the stylet depth adjuster and stylet were successfully removed from the assembly.Once removed, no visible damage was evident on the depth adjuster, the stylet was cut.The stylet was successfully removed from the depth adjuster.There was no issues with the adjustor releasing the stylet.The device can also be re-assembled with no issue.The overall complaint was not confirmed as there was no evidence of device damage or the reported device interaction issue.Dimensional inspection: dimensional inspection was not performed as the reported condition could not be confirmed and no damage could be identified that would contribute to the complaint condition conclusion: the overall complaint was not confirmed for the received prime stylet depth adjuster as the device was successfully disassembled and there was no device damage.The stylet was able to re-assemble into the depth adjuster and lock as designed.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A viper prime inserter assembly was returned to us cq, all four of its main components were returned assembled to one another.The prime stylet depth adjustor (part # 286750041/ lot # mf4249501) and viper prime stylet were also received assembled into the inserter assembly.The adjustor and stylet were removed from the assembly, no damage was visible on the adjustor.The stylet depth adjustor and stylet were successfully removed from the assembly.Once removed, no visible damage was evident on the depth adjustor, the stylet was cut.The stylet was successfully removed from the depth adjustor.There was no issues with the adjustor releasing the stylet.The device can also be re-assembled with no issue.The overall complaint was not confirmed as there was no evidence of device damage or the reported device interaction issue.Dimensional inspection was not performed as the reported condition could not be confirmed and no damage could be identified that would contribute to the complaint condition the overall complaint was not confirmed for the received prime stylet depth adjustor as the device was successfully disassembled and there was no device damage.The stylet was able to re-assemble into the depth adjustor and lock as designed.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for the prime stylet depth adjustor was conducted identifying that lot number mf4249501 was released in four batches.¿ batch1: lot units were released on 8-jun-2017 with no discrepancies.¿ batch2: lot units were released on 13-jun-2017 with no discrepancies.¿ batch3: lot units were released on 6-jul-2017 with no discrepancies.¿ batch4: lot units were released on 19-jun-2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PRIME STYLET DEPTH ADJUSTOR
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9504612
Report Number1526439-2019-52751
Device Sequence Number2981976
Product Code OLO
UDI-Device Identifier10705034507644
UDI-Public(01)10705034507644
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170937
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750041
Device Catalogue Number286750041
Device Lot NumberMF4249501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Initial Date Received by Manufacturer 11/29/2019
Supplement Date Received by Manufacturer11/29/2019
03/31/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date02/20/2020
03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS
Outcome Attributed to Adverse Event Required Intervention;